Florida, 2005Damaging Wind in Florida, August 14, 2005
August 14, 2005 · NWS MLB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 14, 1:50 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 14, 1:50 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT SUN AUG 14 2005
.DISCUSSION...
...HOT AND HUMID WITH DECREASING RAIN CHANCES THIS WEEK...
DIURNAL CONVECTION HAS GOTTEN AN EARLIER START THAN YESTERDAY. A
FEW WELL DEVELOPED STORMS HAVE DEVELOPED OVER BREVARD AND EAST
ORANGE...THOUGH OVERALL COVERAGE IS STILL LIMITED. CONVECTION ALONG
THE WEST COAST SEA BREEZE IS MUCH MORE EXTENSIVE AND IS MAKING SLOW
BUT STEADY PROGRESS INLAND. CONVECTION PROBABLY HAS GOTTEN AN
EARLIER START DUE TO AN H50 VORT AXIS OVER THE S PENINSULA...ITS
DESTABILIZING EFFECTS ARE GENERATING MORE FAVORABLE LIFT CONDITIONS
IN THE MID LEVELS.
WITH STORM ACTIVITY ALREADY WELL UNDERWAY...MUCH OF THE AVAILABLE
ENERGY MAY BE BLED OFF BY 00Z...AS OPPOSED TO YESTERDAY WHERE LATE
DEVELOPMENT ALLOWED FOR MAXIMUM DESTABLIZATION OVER THE CWA. QUITE
POSSIBLE THE COMBINED EFFECTS OF EARLY CONVECTION AND THE MARINE
MODIFIED AIR WILL CHOAK OFF CONVECTIVE ACTIVITY ALL TOGETHER OVER
THE COASTAL COUNTIES. WEAK STEERING FLOW WILL PREVENT ANY LATE
FORMING STORMS OVER THE INTERIOR FROM COVERING A WIDE AREA. PLAN TO
GO WITH ISOLD COVERAGE INTERIOR...SILENT 10% OVER THE COAST...WITH
NIL WX AFT 03Z.
STRONG UPPER HIGH WILL BUILD OVER THE AREA FROM THE EAST INTO MID
WEEK WHICH WILL SIGNIFICANTLY REDUCE COVERAGE OF RAIN/STORMS
TUE-THU. WILL GRADUALLY TREND POPS DOWNWARD MON-TUE (30% INTERIOR/
20% COAST) THEN ISOLATED (20%) EVERYWHERE WED-THU. DO NOT BE
SURPRISED IF RAIN CHANCES ARE REMOVED FOR WED AND/OR THU IN LATER
FORECASTS FOR PORTIONS OF THE AREA. WILL GRADUALLY TREND RAIN
CHANCES UPWARDS FRI-SAT AS UPPER HIGH WEAKENS A BIT BUT WILL REMAIN
BELOW XGFS MOS GUIDANCE.
PRIMARY CONCERN THIS WEEK WILL BE NO RELIEF FROM THE HIGH HEAT
INDICES. MAX TEMPS WILL REACH MID 90S EACH DAY INTERIOR AND LOW 90S
COAST. HEAT INDICES WILL REACH NEAR 105 WHICH IS NOT ALL THAT
UNUSUAL FOR FLORIDA IN AUGUST BUT IT WILL BE PROLONGED DUE TO LACK
OF CLOUD COVER AND RAIN.
&&
.MARINE...GOOD BOATING CONDITIONS TO CONTINUE AS LOW LEVEL RIDGE
AXIS REMAINS ACROSS THE FL PENINSULA NEXT SEVERAL DAYS. IN GENERAL A
LIGHT OFFSHORE FLOW IN THE MORNING WILL TRANSITION TO AN ONSHORE
FLOW BY AFTERNOON AS THE EAST COAST SEA BREEZE DEVELOPS...FIRST
ALONG THE TREASURE COAST. PRIMARY CONTRIBUTION TO WAVE HEIGHT WILL
CONTINUE TO BE A SMALL LONG PERIOD SWELL. WIND WAVES WILL BE
NEGLIGIBLE.
&&
.AVIATION...
SCT IFR TSRA OVER COASTAL COUNTIES N OF KMLB THRU 22Z...ISOLD S OF
KMLB. POSSIBLE LIFR TSRA KMCO/KSFB BETWEEN 22Z AND 01Z. VFR
CONDITIONS ALL SITES BY 04Z...CONTINUING THRU 15Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 92 76 93 / 10 30 10 20
MCO 76 95 76 95 / 20 30 20 20
MLB 76 92 77 92 / 10 20 10 20
VRB 76 92 77 91 / 10 20 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...BRAGAW
LONG TERM....KELLY
Hazardous weather outlook, Aug 14, 4:30 AM EST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL
530 AM EDT SUN AUG 14 2005
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
141800-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
530 AM EDT SUN AUG 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
A MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH AN UPPER LEVEL
DISTURBANCE AND NUMEROUS BOUNDARIES FROM SEA BREEZES...LAKE BREEZES
AND STORM OUTFLOWS TO PRODUCE SCATTERED LIGHTNING STORMS TODAY.
ISOLATED STORMS WILL BEGIN TO FORM MIDDAY...ESPECIALLY ALONG THE
DEVELOPING SEA BREEZE SOUTH OF CAPE CANAVERAL. STORMS WILL BECOME
SCATTERED OVER THE INTERIOR SECTIONS MID TO LATE AFTERNOON. THE
ACTIVITY WILL DRIFT FROM THE INTERIOR TOWARD THE EAST COAST...MAINLY
NORTH OF THE CAPE...LATE AFTERNOON AND EARLY EVENING. A FEW STRONGER
STORMS WILL FRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS
BETWEEN 50 AND 60 MPH AND COIN SIZED HAIL.
...FLOOD IMPACT...
STORMS WILL MOVE SLOWLY AND BE CAPABLE OF DROPPING HEAVY RAIN IN A
SHORT PERIOD OF TIME. RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE
POSSIBLE. THESE HEAVY RAINS WILL RESULT IN CONSIDERABLE PONDING
OF WATER ON ROADS AND LEAD TO SOME MINOR FLOODING...ESPECIALLY IN
AREAS WHICH HAVE RECEIVED RECENT HEAVY RAINS.
...RIP CURRENT IMPACT...
SWELLS FROM DISTANT TROPICAL STORM IRENE WILL CONTINUE TO IMPACT THE
COASTAL WATERS AND BEACHES TODAY. THIS WILL RESULT IN A HIGHER RISK
FOR DANGEROUS RIP CURRENTS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.
...MARINE THUNDERSTORM GUST IMPACT...
A FEW LIGHTNING STORMS WILL OCCUR NEAR THE INTRACOASTAL WATERS MIDDAY
TO EARLY AFTERNOON AS THE SEA BREEZE FORMS. STORMS ARE EXPECTED TO
DRIFT BACK TOWARD THE EAST COAST LATE AFTERNOON AND EARLY EVENING...
ESPECIALLY FROM CAPE CANAVERAL NORTHWARD. FREQUENT LIGHTNING STRIKES
AND WIND GUSTS TO 35 KNOTS WILL BE POSSIBLE WITH STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
STORM COVERAGE WILL DECREASE EARLY TO MID WEEK AS HIGH PRESSURE
BUILDS OVER THE REGION THROUGH A DEEP LAYER...LIMITING MOISTURE
AND INSTABILITY. OCEAN SWELLS WILL CONTINUE INTO THE EARLY WEEK...
ALONG WITH AN INCREASED RISK FOR RIP CURRENTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
GLITTO
In the hours before
Special weather statement, Aug 14, 1:15 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT SUN AUG 14 2005
FLZ045-141915-
ORANGE-
215 PM EDT SUN AUG 14 2005
...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL EAST CENTRAL ORANGE COUNTY...
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER BITHLO...
MOVING SOUTHEAST AT 5 MPH.
IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED.
BRAGAW
Special weather statement, Aug 14, 1:42 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
242 PM EDT SUN AUG 14 2005
FLZ147-141930-
NORTHERN BREVARD COUNTY-
242 PM EDT SUN AUG 14 2005
...STRONG STORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND
EXCESSIVE LIGHTNING STRIKES OVER NORTHERN AND CENTRAL BREVARD
COUNTY...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS DEVELOPING OVER NORTHERN AND CENTRAL BREVARD COUNTY CAPABLE
OF PRODUCING STRONG WIND GUSTS AND DANGEROUS CLOUD TO GROUND
LIGHTNING OVER TITUSVILLE...MOVING SOUTHEAST AT 5 MPH. ADDITIONAL
STORMS WILL DEVELOP OVER PORT SAINT JOHN AND COCOA.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE KENNEDY SPACE CENTER...TITUSVILLE...COCOA VILLAGE AND
SHARPES.
KELLY
Thunderstorm Wind, Brevard
- When
- August 14, 3:11 PM EST
- Where
- Brevard County, 2 mi S of Cocoa Beach
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 28.283, -80.600
Thunderstorm winds damaged the roof of a home just south of Cocoa Beach.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, August 14, 20051 death · $10,000 · 1 event
- Rip Current in New York, August 14, 20051 death · 1 event
- Flash Flooding and Hail in Massachusetts, August 14, 2005$260,000 · 1 in hail · 25 events
- Lightning Strike in Pennsylvania, August 14, 2005$500,000 · 1 event
- Flash Flooding in Texas, August 14 to 16, 2005$165,000 · 24 events
- Lightning Strike in North Carolina, August 14, 20057 injured · 1 event
- Lightning Strike in Pennsylvania, August 14, 2005$135,000 · 1 event
- Damaging Wind in Arizona, August 14, 2005$100,000 · 65 kt wind · 1 event
- Lightning Strike in Pennsylvania, August 14, 2005$75,000 · 1 event
- Flash Flooding and Flood in Oklahoma, August 14 to 20, 2005$35,000 · 11 events
- Damaging Winds in Illinois, August 14, 2005$44,000 · 52 kt wind · 4 events
- Lightning Strike in Pennsylvania, August 14, 20054 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472520.